Feb 9, 2008
I have resistance for all (NRTIs except didanosine and Possible resistance for tenofovir also have reisistance for nevirapine but I don.t have problem with efavirenz and also no problem with all Protease Inhibitors , now I am taking (lopinavir \ ritonavir + lamivudine + didanosine ) two months ago but I am still so sick and the CD4 still decreasing so what should I take from the rest of non resistance drugs considering I don't have any specialist Doctors in my country
Response from Dr. Wohl
This is a very difficult situation and a tough question for me to answer as I do not know what country you are in and therefore what medications are available to you. Also, while it is clear that you are having side effects from the meds and that your CD4 cell count has declined you do not state whether your viral load is undetectable or not.
If you do have an undetectable viral load, you could switch from the ddI (which may be teh cause of your symptoms and the dropping CD4 count) to Tenofovir. If possible, you might want to try to take the tenofovir with AZT as the AZT may help prevent tenofovir resistance. I would keep on the lamivudine and the lopinavir/ritonavir. If you continue to be sick on this regimen it may be that the lopinavir/ritonavir is the trouble. If so, write back along with more info.
If your viral load now is not undetectable a complete change in your regimen might be needed. What to switch to would depend on what is available. Here in the US there are a number of options including new classes of HIV meds. But, these may not be accessible where you live.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Soon Would They Notify An Hiv Positive After Donating Blood?
- Can Hiv Be Transmitted Through Male Nipples?
- What Is The Difference Between Razor Burn And Herpes On The Vagina?
- What Can Happen If Hpv Goes Untreated?
- What Are The Chances Of Transmitting Chlamydia After One Time?
- Could Very Small Bumps Be Genital Warts
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.